Do you become immune to medications and vitamins easily?

Discussion in 'Fibromyalgia Main Forum' started by FMhurts, Mar 12, 2006.

  1. FMhurts

    FMhurts New Member

    I don't know about everyone else but I can take medications or vitamins for awhile and my body does well to start with then it tapers off, and I either have to increase the amount I take or have to find something else to try.

    Its like with FM it eats up everything you take in.

    I've taken things for awhile and think wow this is working so well, then wake up with all the symptoms I'd gotten rid of plus more.

    Do you have the same problems?
    [This Message was Edited on 03/13/2006]
  2. kch64

    kch64 New Member


    I actually get sensitive to them fast.

    K.
  3. Juloo

    Juloo Member

    But I get SENSITIVE to them rather quickly. Meds or supplements that seem to work all of a sudden seem to overwhelm me, so I have to stop or cut back.
  4. FMhurts

    FMhurts New Member

    I have been on so many types of meds, over the past 17 years ,I can't tell you what a night mare it has been.
    But the best for me has been Tramadol 50mgs. The Dr. started me out at 8 per day.
    I've got myself down to 3 to 4 tablets a day now.
    and manageing .
    I take 1000 mgs. of magnesium per day since Last Sept. and its been the best thing for me yet.
    I've stopped taking muscle relaxers since the magnesium .

    I've done the going off of meds. thing its hard but can be a real benifit.
    I really had a terrible summer last summer I was on 8 medications. I decided they wasn't helping and I felt as tho I was loosing my mind. I felt like a zombie.
    Dr's will try and fill you up with meds. Until your walking around in some kind of daze.
    I tried the cold turkey thing and its not a good idea, you have to wein your self down, a little at a time, it may take months but you wont go thru the withdrawls as bad.

    My cousin has FM too, and she had an awful time awhile back trying to come off of vicodin and ambien and several other meds.
    The dr. had to give her methedone , so thats what she takes now for pain ,but its highly addictive.
    You know they give that to people with heroin addictions?
    If I wrote here all the meds. I've been given since FM it would be like a pharmacy.
    But now for the first time in 17 years I am down to one pain killer and just magnesium.
    I thank God I've done this, I think you can take to many meds, and actually poison your self, and this will even cause more pain.
    But like I'd written above allot of stuff you take when you have FM, starts out working then just stops working its like our bodies become immuned to anything we do after awhile.
    Oh yeah, I do take a water pill on occasions when I retain to much fliud.
    But my med. bill has droped considerably.
    Allot of times meds. work against each other too.
    I was given a medication to take once and the same Dr. gave me another medication a month later.
    I go back a few months later feeling like I was at my witts end,I was so sick she says what meds are you taking I told her and she says oh you shouldn't take those two meds. together.She said who prescibed this for you?
    I told her she gave them to me, she said I wouldn't have done that, she checked her records and sure enough it was her, she didn't even come back in the room ,she sent the nurse in to say oh! a don't take one of these meds. shes taking you off of it.
    I was baffled they don't even pay attention to what they give us, they just want to give us something and send us on our way.
    needless to say I fired her.
    But every Dt. I've had so far doesn't have a clue of what to do for FM.
    I do feel allot better.Cutting back on the meds.
  5. MaryCecelia

    MaryCecelia New Member

    I'm glad you posted this, as I have the same problem. So many times that has happened, and it breaks my heart. I'll do so much better for a week or two only to awaken one day and feel lousy again. My most recent experience like that has been with ProBoost. I was getting so much energy back that I had tears of joy, but now not so much. I'm still taking it, though. Same thing has happened with vitamin injections, Samento, and Provigil.

    My dr. thinks it could be an absorption issue(wants me to try Ambrotose for this) or just part of the fibro.
  6. kalley167

    kalley167 New Member

    with meds not sure about vitamins. But I have had to stop taking a med for awhile to get it to work again. Especially if I have a cold and need cold meds. Then I have to buy more than one and every few days until gone change what I am taking.
    I haven't been sleeping well again so I hope that this isn't the reason and I have to go off them for awhile.
  7. fivesue

    fivesue New Member

    Not only do I have the problem of becoming tolerant, but I also have to take a very large dose to even get them to work. It is a real drag!

    I think it's our metabolism and the way we process medications, etc. It may be that our bodies don't absorb the meds or they metabolize them too quickly....don't know which, but it is hard to deal with.

    So....let me know if you find a great solution. I am eager to learn.

    Med-eater Metabo...(-:

    Sue
  8. MaryCecelia

    MaryCecelia New Member

    Anyone else have answers or suggestions about this?
  9. kch64

    kch64 New Member


    i posted before and said I get sensitive (am sensitive) to
    meds. Not vitamins.

    However, I am just the opposite of needing large doses. I can take small doses and be better than if I take a regular dosage or more.

    I also process meds and vitamins fast. I can take a pill and know very early when it's hitting my system. Vitamins too.
    I can feel them if they're going to work or cause me problems, within five or ten minutes.

    Hugs.
    Kendra